Alert archive / Texas / Wind Chill Advisories in 2019
Wind Chill Advisory 2, NWS Brownsville, TX
NWS Brownsville, TX issued this wind chill advisory at Nov 11, 2019, 3:25 PM CST for 8 counties in Texas. It took effect at Nov 12, 2019, 5:00 AM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2019, 3:25 PM CST (21:25 UTC)
- In effect from
- Nov 12, 2019, 5:00 AM CST
- Expired
- Nov 12, 2019, 6:00 PM CST
- In force
- 13 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX
The radar
The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 9.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -319 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
192 WWUS44 KBRO 112125 WSWBRO URGENT - WINTER WEATHER MESSAGE National Weather Service Brownsville TX 325 PM CST Mon Nov 11 2019 ...Low Wind Chill Values Expected Tuesday for Deep South Texas... .Very strong north winds will build in behind an Arctic cold front moving through Deep South Texas later this evening. These very strong winds will combine with steadily falling temperatures behind the front to drop the wind chill values into the 20 to 30 degree range across Deep South Texas just after sunrise Tuesday morning. TXZ248>251-351-120600- /O.NEW.KBRO.WC.Y.0002.191112T1400Z-191112T1900Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Coastal Kenedy- Including the cities of Zapata, Hebbronville, Falfurrias, and Sarita 325 PM CST Mon Nov 11 2019 ...WIND CHILL ADVISORY IN EFFECT FROM 8 AM TO 1 PM CST TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 to 25 degrees. * WHERE...Zapata, Jim Hogg, Brooks, Inland Kenedy and Coastal Kenedy Counties. * WHEN...From 8 AM to 1 PM CST Tuesday. * ADDITIONAL DETAILS...Any residents of the northern Ranchlands should dress warmly Tuesday. Several layers of clothing will insulate you better than a single coat or jacket. Elderly or infirm residents should remain indoors until it warms up. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create very low wind chills. Frost bite and hypothermia can occur if precautions are not taken. && $$ TXZ252>257-353-120600- /O.NEW.KBRO.WC.Y.0002.191112T1400Z-191113T0000Z/ Starr-Southern Hidalgo-Inland Willacy-Inland Cameron- Coastal Willacy-Coastal Cameron-Northern Hidalgo- Including the cities of Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 325 PM CST Mon Nov 11 2019 ...WIND CHILL ADVISORY IN EFFECT FROM 8 AM TO 6 PM CST TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 25 to 30 degrees. * WHERE...Portions of Deep South Texas. * WHEN...From 8 AM to 6 PM CST Tuesday. * ADDITIONAL DETAILS...Any residents of the lower Rio Grande Valley should dress warmly Tuesday. Several layers of clothing will insulate you better than a single coat or jacket. Elderly or infirm residents should remain indoors until it warms up. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create very low wind chills. Frost bite and hypothermia can occur if precautions are not taken. && $$ Speece
4 follow-up statements
685 WWUS44 KBRO 120541 WSWBRO URGENT - WINTER WEATHER MESSAGE National Weather Service Brownsville TX 1141 PM CST Mon Nov 11 2019 ...Low Wind Chill Values Expected Tuesday for Deep South Texas... .Very strong north winds will build in behind an Arctic cold front moving through Deep South Texas later this evening. These very strong winds will combine with steadily falling temperatures behind the front to drop the wind chill values into the 20 to 30 degree range across Deep South Texas early Tuesday morning. TXZ248>251-351-121530- /O.EXT.KBRO.WC.Y.0002.191112T1100Z-191112T1900Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Coastal Kenedy- Including the cities of Zapata, Hebbronville, Falfurrias, and Sarita 1141 PM CST Mon Nov 11 2019 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 5 AM TO 1 PM CST TUESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 30 above zero to 25 above zero. * WHERE...Zapata, Jim Hogg, Brooks, Inland Kenedy and Coastal Kenedy County. * WHEN...5 AM to 1 PM Tuesday. * ADDITIONAL DETAILS...Residents of the northern ranchlands are urged to protect against prolonged exposure to the cold. Dress in layers with a jacket or coat, hats, and insulated gloves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ TXZ252>257-353-121530- /O.EXT.KBRO.WC.Y.0002.191112T1100Z-191113T0000Z/ Starr-Southern Hidalgo-Inland Willacy-Inland Cameron- Coastal Willacy-Coastal Cameron-Northern Hidalgo- Including the cities of Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 1141 PM CST Mon Nov 11 2019 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 5 AM TO 6 PM CST TUESDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 35 above zero to 25 above zero. * WHERE...Portions of Deep South Texas. * WHEN...5 AM to 6 PM Tuesday. * ADDITIONAL DETAILS...Residents of the northern ranchlands are urged to protect against prolonged exposure to the cold. Dress in layers with a jacket or coat, hats, and insulated gloves. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ Brady
541 WWUS44 KBRO 121518 WSWBRO URGENT - WINTER WEATHER MESSAGE National Weather Service Brownsville TX 918 AM CST Tue Nov 12 2019 ...Low Wind Chill Values Today... .Breezy northwest to north winds will combine with temperatures near 40 degrees to produce lower wind chill values today. Temperatures will not rise much today, but as winds slowly decrease wind chill values will not be quite as low later in the day. TXZ248>251-351-121900- /O.CON.KBRO.WC.Y.0002.000000T0000Z-191112T1900Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Coastal Kenedy- Including the cities of Zapata, Hebbronville, Falfurrias, and Sarita 918 AM CST Tue Nov 12 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... * WHAT...Low wind chill values of 20 to 35 degrees. * WHERE...Zapata, Jim Hogg, Brooks, Inland Kenedy and Coastal Kenedy County. * WHEN...Now to 1 PM this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ TXZ252>257-353-130000- /O.CON.KBRO.WC.Y.0002.000000T0000Z-191113T0000Z/ Starr-Southern Hidalgo-Inland Willacy-Inland Cameron- Coastal Willacy-Coastal Cameron-Northern Hidalgo- Including the cities of Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 918 AM CST Tue Nov 12 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Low wind chill values of 24 to 35 degrees. * WHERE...Cameron, Willacy, Hidalgo, and Starr Counties. * WHEN...Now to 6 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
551 WWUS44 KBRO 121902 WSWBRO URGENT - WINTER WEATHER MESSAGE National Weather Service Brownsville TX 102 PM CST Tue Nov 12 2019 ...Low Wind Chill Values Today... .Breezy northwest to north winds will combine with temperatures near 40 degrees to produce lower wind chill values today. Temperatures will not rise much today, but as winds slowly decrease wind chill values will not be quite as low later in the day. TXZ248>251-351-122015- /O.EXP.KBRO.WC.Y.0002.000000T0000Z-191112T1900Z/ Zapata-Jim Hogg-Brooks-Inland Kenedy-Coastal Kenedy- Including the cities of Zapata, Hebbronville, Falfurrias, and Sarita 102 PM CST Tue Nov 12 2019 ...WIND CHILL ADVISORY HAS EXPIRED... Wind chill values have increased above the threshold with decreasing winds. $$ TXZ252>257-353-130000- /O.CON.KBRO.WC.Y.0002.000000T0000Z-191113T0000Z/ Starr-Southern Hidalgo-Inland Willacy-Inland Cameron- Coastal Willacy-Coastal Cameron-Northern Hidalgo- Including the cities of Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 102 PM CST Tue Nov 12 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 30 above zero to 25 above zero. * WHERE...Portions of Deep South Texas. * WHEN...Now to 6 PM this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
878 WWUS44 KBRO 130022 AAA WSWBRO URGENT - WINTER WEATHER MESSAGE...UPDATED National Weather Service Brownsville TX 622 PM CST Tue Nov 12 2019 ...Wind Chill Advisory No Longer In Effect... .Surface observations indicate that winds are diminishing across Deep South Texas and the Rio Grande Valley. As a result, the Wind Chill Advisory has been allowed to expire. TXZ252>257-353-130130- /O.EXP.KBRO.WC.Y.0002.000000T0000Z-191113T0000Z/ Starr-Southern Hidalgo-Inland Willacy-Inland Cameron- Coastal Willacy-Coastal Cameron-Northern Hidalgo- Including the cities of Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 622 PM CST Tue Nov 12 2019 ...WIND CHILL ADVISORY HAS EXPIRED... Although the Wind Chill Advisory is no longer in effect, cold overnight low temperatures are anticipated and forecast. Be sure to dress in layers of clothing if venturing outside tonight, and be sure to provide adequate shelter and protection for pets and livestock. $$ TOMASELLI
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind chill advisory went out at Nov 11, 11:43 AM CST, 3 hours 42 minutes earlier.
Area forecast discussion, Nov 11, 11:43 AM CST, 3 hours 42 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1143 AM CST Mon Nov 11 2019
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Vsbl Satl imagery indicates areas of MVFR/VFR SC cld
decks prevailing over the region with the moderate S-SE low level
flow advecting into the area. Decent aviation conditions will
continue for the afternoon hours, but these will degrade quickly
later this evening with approach and passage of the Arctic front
from the north. There will be a window of a few hours for some
potential thunder close to the front. However strong CAA in behind
the front will quickly reduce the thunder potential as the atms
stabilizes. The strong northerly surface winds will persist on
through the latter periods of the TAF with some possibility of IFR
ceilings tomorrow morning.
&&
.PREV DISCUSSION... /issued 542 AM CST Mon Nov 11 2019/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...VFR conditions should continue through the daytime
hours featuring mostly cloudy skies with ceilings holding around
4000 feet with light to moderate southerly winds. Conditions then
deteriorate Monday evening as a strong cold front approaches the
region. Showers will increase this evening with a few embedded
thunderstorms possible as the front approaches. The latest timing
of the front has it advancing across the TAF sites between 03Z
and 05Z tonight. Expect for very strong northerly winds to occur
behind the front with gusts up to 35 knots with continued light
rain shower activity. Expect for the ceilings to drop behind the
front as well becoming MVFR and eventually IFR.
PREV DISCUSSION... /issued 345 AM CST Mon Nov 11 2019/
.Arctic airmass to bring strong winds, record cold air and low
wind chills across the region late tonight through Tuesday...
Short Term (Now Through Tuesday): Veterans Day trends warm in
advance of the much advertised arctic front featuring afternoon
highs in the mid to upper 80s. The majority of the region should
remain rain free during the day but I do have pops north and west
late in the day ahead of the approaching front. Rain chances then
increase substantially into Monday evening due to the arrival and
passage of the cold front. Best opportunity for any thunderstorms
will occur ahead and along the cold front. After the passage of the
front, expect for light rain showers to primarily dominate Tuesday
with loss of instability. A slight downtrend in rain chances will
occur Tuesday afternoon as some drier air works in from the north.
QPF values have trended downward recently but some locations may
see up to 1", especially out west.
The bigger story will be the strong cold air advection behind the
front as a 1042 mb surface high pushes southward into Texas in the
wake of the boundary. Temperatures plummet immediately behind the
front and will continue to drop into and through much of the day
Tuesday. Temperatures will fall into the mid to upper 30s into
Tuesday afternoon before rising a couple of degrees into Tuesday
evening. In addition to the falling temperatures behind the front,
strong northerly winds will be expected with winds of 20 to 30 mph
and gusts up to 35 to 45 mph. The strongest winds will be expected
to concentrate near and along the coast. As a result, will elect to
issue a Wind Advisory across the coastal counties. When the very
cold air and winds are factored in, the wind chills or feels like
temperatures will fall into the mid to upper 20s across Deep South
Texas. A Wind Chill Advisory will likely be needed for most, if not,
all of Deep South Texas as a result.
The short term mesoscale model guidance (NAM, WRF-ARW, WRF-NSSL)
continues to trend the strongest with the cold air advection across
the region compared to the GFS/ECMWF guidance. The mesoscale model
guidance show the potential that the northern ranchlands could fall
to near or perhaps even below freezing across portions of the
northern ranchlands on Tuesday. This guidance has also shown some
hints of possible mixed wintry precipitation of freezing rain and
sleet across the northern ranchlands with modeled atmospheric
soundings showing a shallow sub-freezing layer near or just above
the surface and lingering moisture. Confidence remains too low for
wintry precipitation to be inserted into the official forecast, but
we would be remiss in not mentioning this low end possibility.
Minor coastal flooding is possible along the lower Texas coast
Tuesday especially at high tides and with the very strong northerly
winds. A coastal flood statement will be needed for the coastal
zones, especially for the southern portions of the bay where the
northerly winds and high tides will allow water levels to rise
between 1 to 2 feet MHHW. In addition, high surf and dangerous rip
currents will be expected as well behind the front along the area
beaches.
LONG TERM (Tuesday Night through Sunday): Rain chances diminish
Tuesday evening as some drier air filters into deep south Texas. Low
temperatures Wednesday morning are expected to fall into the mid to
upper 30s across much of the area, except for the low to mid 40s
near the coast. Also, record low temperatures may be tied or broken
Wednesday morning. The combination of light north winds and
temperatures falling into the 30s, will produce wind chills Tuesday
night into early Wednesday morning in the lower 30s to upper 20s. A
Wind Chill Advisory may be needed across portions of the CWA Tuesday
night into Wednesday morning.
Temperatures will remain well below normal on Wednesday with highs
generally in the mid to upper 50s under mostly cloudy skies. Rain
chances should remain fairly low on Wednesday with slightly drier
air in place. Low to mid level moisture will increase across
northeast Mexico into the Rio Grande Valley late Wednesday as a
500mb cut-off low over Baja California Tuesday night moves eastward
across north-central Mexico on Wednesday and Wednesday night.
Elevated convection is expected to develop across northeast Mexico
into deep south Texas Wednesday night into Thursday as the upper
level low moves overhead as a 500 mb shortwave trough Thursday. Rain
chances will increase Wednesday night into Thursday with scattered
to numerous showers and isolated thunderstorms developing and moving
across the area. Low temperatures Wednesday night will be in the mid
to upper 40s, except for the 50s at the beaches. High temperatures
Thursday will be the 60s.
Rain chances should diminish Thursday night into Friday in the wake
of the 500mb shortwave trough. However, some showers may linger near
the coast through Friday afternoon. Some differences continue
between the GFS and ECMWF guidance for late in the period. The GFS
is warmer than the ECMWF with temperatures for Friday through
Sunday. Also, the ECMWF brings drier air with subsidence across the
area on Friday but the GFS holds on to higher rain chances
until Saturday.
Minor coastal flooding is possible along the lower Texas coast
Tuesday night especially at high tides and the very strong northerly
winds.
MARINE (Now through Tuesday): Fair marine conditions continue into
the day today with light to modest south-southeasterly winds and low
to moderate seas. Conditions then rapidly deteriorate to dangerous
marine conditions as a very strong cold front moves across the lower
Texas coastal waters Monday evening into Monday night. Expect for
Gale force winds with gusts up to near 45 knots and high seas to
spread across the coastal waters. A Gale Warning has been issued and
will be in effect from Monday evening through Tuesday.
Tuesday Night through Friday Night: Small Craft Advisories are
likely Tuesday night. Moderate to strong north to northeast and
hazardous seas will prevail along the lower Texas coast Tuesday
night as the pressure gradient continues to weaken. Marine
conditions gradually improve Wednesday into Thursday as winds
diminish and seas subside. A slight uptick in winds and seas may
be possible Thursday night into Friday.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 6 PM this evening to 6 PM CST Tuesday for
TXZ251-254>257-351.
GM...Gale Warning from 6 PM this evening to 6 PM CST Tuesday for
GMZ130-132-135-150-155-170-175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short Term/Aviation...60
Long Term...61
Graphicast/Upper Air...67Hazardous weather outlook, Nov 11, 4:28 AM CST, 10 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 428 AM CST Mon Nov 11 2019 TXZ248>257-351-353-121030- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 428 AM CST Mon Nov 11 2019 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight A Wind Advisory is in effect across the coastal counties of Deep South Texas starting this evening due to strong winds behind the passage of a strong cold front. A Coastal Flood Statement is in effect starting this evening as minor coastal flooding will be possible around the high tide cycles, especially across the southern bays. A high risk of rip currents along with high surf conditions will be expected tonight at the area beaches as conditions quickly deteriorate behind the passage of a strong cold front. A Wind Chill Advisory may be needed late tonight as wind chills drop into the upper 20s to low 30s. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday A Wind Chill Advisory is likely across Deep South Texas through Tuesday into Wednesday morning. The Wind Advisory continues through Tuesday for strong winds. Minor coastal flooding will remain possible around high tide cycles through Wednesday. An elevated risk of rip currents remains likely at the local beaches through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-121030- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 428 AM CST Mon Nov 11 2019 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Gale Warning has been issued for all of the coastal waters of Deep South Texas starting at 6 PM CST Monday due to dangerous marine conditions behind a strong cold front Monday night. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The Gale Warning will continue through Tuesday for continued dangerous marine conditions. Small Craft Advisories likely Tuesday night through Wednesday as marine conditions begin to gradually improve. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Brady
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 3:39 AM CST | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Kenedy, Willacy | 33 hr |
| Nov 11, 3:57 AM CST | Coastal Flood Statement | BRO | Kenedy | 41 hr |
| Nov 11, 3:37 PM CST | Coastal Flood Advisory | BRO | 29 hr |
Nearby
Wind Chill Advisories in Texas, 2019Every wind chill advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.